Hail, Clark
- When
- June 13, 4:55 PM CST
- Where
- Clark County, 5.61 mi N of Carpenter
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 44.710, -97.880
An isolated thunderstorm brought some large hail to Clark county in northeast South Dakota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
An isolated thunderstorm brought some large hail to Clark county in northeast South Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 13, 1:45 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 245 PM CDT MON JUN 13 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SHOWERS AND THUDERSTORMS CONTINUE TO DEVELOP ALONG A SMALL CONVERGENCE BOUNDARY IN EASTERN SOUTH DAKOTA. THIS ACTIVITY WILL CONTINUE INTO THE EVENING. GREATEST INSTABILITY IS FOCUSED AROUND HAND/HYDE COUNTIES AND THEN SOUTHEAST TOWARD HURON AND SIOUX FALLS. EXPECT LIMITED SEVERE POTENTIAL THIS AFTERNOON BUT MAY BE SLIGHTLY ELEVATED IN AREAS THAT HAD THE MOST SUN TODAY BY THIS EVENING. ON TUESDAY A WEAK FRONT/TROF WILL MOVE THROUGH THE DAKOTAS BRINGING MORE WIDESPREAD RAIN/TSTORMS. AT THIS POINT INSTABILITY LOOKS TO BE MINIMAL SO AM NOT EXPECTED SEVERE. HOWEVER RAINFALL AMTS WILL BE ON THE ORDER OF HALF AN INCH WHICH MAY IMPACT AREAS AROUND THE MISSOURI RIVER AS WELL AS FLOOD PRONE COUNTIES ACROSS THE STATE. BY WED THE UPPER TROF WILL SWING INTO THE NORTHERN PLAINS. COUPLED WITH SOME COOLER AIR ALOFT ENOUGH INSTABILITY WILL PERSIST TO GENERATE SOME MORE SHOWERS AND TSTORMS EVEN THOUGH SFC HIGH PRESSURE WILL BE BUILDING IN AND LESS MOISTURE WILL BE AVAILABLE ON WEST TO NORTHWEST FLOW. TEMPERATURES ARE EXPECTED TO REMAIN SLIGHTLY BELOW CLIMO AVERAGES WITH HIGHS IN THE LOWER TO UPPER 70S...POSSIBLY NEAR 80 IN THE SOUTH CENTRAL COUNTIES. ADDITIONAL MOISTURE AND/OR CLOUD COVER MAY HAMPER THESE NUMBERS AS WELL. .LONG TERM...THURSDAY THROUGH MONDAY MODELS CONTINUE TO SHOW THURSDAY AS BEING DRY WITH THE UPPER RIDGE AXIS CENTERED RIGHT OVER THE REGION. PREVIOUS RUNS SHOWED A POSSIBILITY OF PRECIP ACROSS THE FAR WESTERN CWA BUT RECENT MODEL DATA HAS BACKED OFF ON THAT...PUSHING THINGS FARTHER WEST INTO FAR WESTERN SD AND PORTIONS OF MT/WY. HAVE THEREFORE REMOVED POPS FOR THE WESTERN CWA ON THURSDAY. FOR THE REST OF THE PERIOD...MODELS STILL SHOWING AN ACTIVE TIME PERIOD WITH SEVERAL WAVES OF ENERGY MOVING ACROSS THE NORTHERN PLAINS WITHIN THE SOUTHWEST FLOW ALOFT. STILL PLENTY OF DISAGREEMENT IN ALL THE MODELS REGARDING THE TIMING...STRENGTH AND PLACEMENT OF THESE WAVES. FEEL BEST APPROACH STILL REMAINS TO GIVE A GENERAL BROAD BRUSH OF POPS DURING THE ENTIRE TIME PERIOD...ASSUMING THAT AS THE TIME DRAWS CLOSER...PERHAPS CERTAIN 6 TO 12 HOUR PERIODS COULD HAVE POPS REMOVED WHEN MODELS COME TO BETTER AGREEMENT. TEMPERATURES WILL REMAIN NEAR AVERAGE FOR THIS TIME OF YEAR...WITH READINGS GENERALLY IN THE UPPER 70S TO LOW 80S. GIVEN THE UPPER AND LOWER LEVEL FLOW PATTERNS...IT WOULD APPEAR A MOIST AIR MASS WOULD BE ABLE TO MOVE INTO THE NORTHERN PLAINS. SO...WITH HIGHER DEWPOINTS IN THE REGION THROUGH THE EXTENDED PERIOD...IT WILL FEEL SOMEWHAT MUGGY AT TIMES. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS SCT LOW END VFR WITH ISO MVFR CIGS WILL OCCUR ACROSS KPIR/KMBG THRU LATE AFTERNOON INTO EARLY EVENING. CIGS MORE BKN IN NATURE AT KATY/KABR THRU THE LATE AFTERNOON WITH LOW END VFR AND ISO MVFR. STILL POSSIBLE -TSRA/TSRA ACTIVITY THIS AFTERNOON AND EARLY EVENING ACROSS MAINLY KATY...WITH A LESSER CHANCE OVER KABR. CONDITIONS WITHIN ANY MODERATE TSRA COULD FALL INTO MVFR. LATER THIS EVENING...MAINLY VFR EXPECTED. MODELS TRYING TO BRING IN THICKER LAYER OF MVFR CIGS LATE TONIGHT THRU TUESDAY MORNING BUT CONFIDENCE IN ITS AREAL COVERAGE NOT HIGH...BUT NONETHELESS HAVE INCLUDED MVFR CIGS IN TAFS FOR LATE TONIGHT/EARLY TUESDAY MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...WISE LONG TERM...TMT AVIATION...TMT WEATHER.GOV/ABERDEEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 411 AM CDT MON JUN 13 2011 MNZ039-046-SDZ005>008-010-011-017>023-037-140915- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 411 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT IF CLOUDS CLEAR OUT BY LATE THIS MORNING...STORMS COULD REDEVELOP IN THE HEAT OF THE AFTERNOON. THE ENVIRONMENT WILL BE SUPPORTIVE OF STORMS WITH LARGE HAIL AND STRONG WINDS. ADDITIONALLY...STORMS WILL BEGIN TO FORM WEST RIVER AND SHIFT EAST THIS EVENING...ALTHOUGH THERE IS A LOWER POTENTIAL FOR THESE STORMS TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MID WEEK...AND THEN AGAIN LATE IN THE WEEK AND POTENTIALLY INTO NEXT WEEKEND...WITH A NEARLY DAILY RISK FOR THUNDERSTORMS. THE ENVIRONMENTAL SET UP FOR CONVECTION DIFFERS FROM DAY TO DAY...AND THUS THE RISK FOR SEVERE STORMS WILL CONTINUE TO BE EVALUATED THROUGH UPCOMING FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. SDZ003-004-009-015-016-033>036-045-048-051-140915- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- 411 AM CDT MON JUN 13 2011 /311 AM MDT MON JUN 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT IF CLOUDS CLEAR OUT BY LATE THIS MORNING...STORMS COULD REDEVELOP IN THE HEAT OF THE AFTERNOON. THE ENVIRONMENT WILL BE SUPPORTIVE OF STORMS WITH LARGE HAIL AND STRONG WINDS. ADDITIONALLY...STORMS WILL BEGIN TO FORM WEST RIVER AND SHIFT EAST THIS EVENING...ALTHOUGH THERE IS A LOWER POTENTIAL FOR THESE STORMS TO BE SEVERE. A FLOOD WARNING REMAINS IN EFFECT FOR ALL OF THE THE MISSOURI RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER AT PIERRE IS JUST UNDER SIX FEET ABOVE FLOOD STAGE...AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA AND OAHE DAM NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS UP AND DOWN THE MISSOURI RIVER ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MID WEEK...AND THEN AGAIN LATE IN THE WEEK AND POTENTIALLY INTO NEXT WEEKEND...WITH A NEARLY DAILY RISK FOR THUNDERSTORMS. THE ENVIRONMENTAL SET UP FOR CONVECTION DIFFERS FROM DAY TO DAY...AND THUS THE RISK FOR SEVERE STORMS WILL CONTINUE TO BE EVALUATED THROUGH UPCOMING FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. CONNELLY
The Aberdeen radar (KABR), 93 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2011Every state in 2011This day in weather historyWarnings in South Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325892.